Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Homomorphisms between fundamental groups of Kähler manifolds
HTML articles powered by AMS MathViewer

by Botong Wang PDF
Proc. Amer. Math. Soc. 139 (2011), 1599-1603 Request permission


We construct a group homomorphism, which can be realized as the induced homomorphism of fundamental groups from a holomorphic map between compact Kähler manifolds, but cannot be realized by a holomorphic map between smooth projective varieties. It is also proved that there exists no such example between abelian groups.
  • J. Amorós, M. Burger, K. Corlette, D. Kotschick, and D. Toledo, Fundamental groups of compact Kähler manifolds, Mathematical Surveys and Monographs, vol. 44, American Mathematical Society, Providence, RI, 1996. MR 1379330, DOI 10.1090/surv/044
  • Donu Arapura, Fundamental groups of smooth projective varieties, Current topics in complex algebraic geometry (Berkeley, CA, 1992/93) Math. Sci. Res. Inst. Publ., vol. 28, Cambridge Univ. Press, Cambridge, 1995, pp. 1–16. MR 1397055, DOI 10.2977/prims/1195168852
  • D. Arapura, Homomorphisms between Kähler groups, arXiv:0908.0929 (2009)
  • Daniel Huybrechts, Projectivity of Kähler manifolds—Kodaira’s problem (after C. Voisin), Astérisque 311 (2007), Exp. No. 954, vii, 55–73. Séminaire Bourbaki. Vol. 2005/2006. MR 2359039
  • Igor R. Shafarevich, Basic algebraic geometry. 2, 2nd ed., Springer-Verlag, Berlin, 1994. Schemes and complex manifolds; Translated from the 1988 Russian edition by Miles Reid. MR 1328834
  • Claire Voisin, On the homotopy types of compact Kähler and complex projective manifolds, Invent. Math. 157 (2004), no. 2, 329–343. MR 2076925, DOI 10.1007/s00222-003-0352-1
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 32J27, 14F35, 20F34
  • Retrieve articles in all journals with MSC (2010): 32J27, 14F35, 20F34
Additional Information
  • Botong Wang
  • Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907
  • MR Author ID: 923993
  • Email:
  • Received by editor(s): December 2, 2009
  • Received by editor(s) in revised form: March 19, 2010
  • Published electronically: January 11, 2011
  • Communicated by: Ted Chinburg
  • © Copyright 2011 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Proc. Amer. Math. Soc. 139 (2011), 1599-1603
  • MSC (2010): Primary 32J27; Secondary 14F35, 20F34
  • DOI:
  • MathSciNet review: 2763749